Alert archive / Indiana / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 48, NWS Indianapolis, IN

June 1, 2008Brown County, Jackson County, Monroe County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 1, 2008, 7:33 PM EDT for Brown County, Jackson County, Monroe County, Indiana. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2008, 7:33 PM EDT (23:33 UTC)
Expired
Jun 1, 2008, 8:30 PM EDT
In force
57 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon

Counties Brown County, IN, Jackson County, IN, Monroe County, IN

The radar

The Indianapolis radar (KIND), 76 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.6 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2008-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 146 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2008-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
146 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1527 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 012333
SVRIND
INC013-071-105-020030-
/O.NEW.KIND.SV.W.0048.080601T2333Z-080602T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
733 PM EDT SUN JUN 1 2008

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BROWN COUNTY IN SOUTH CENTRAL INDIANA...
  NORTHWESTERN JACKSON COUNTY IN SOUTH CENTRAL INDIANA...
  SOUTHEASTERN MONROE COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 830 PM EDT

* AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED OVER EAST CENTRAL MONROE COUNTY...OR NEAR
  BLOOMINGTON...AND MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHERN BROWN COUNTY AT 750 PM EDT
  RURAL NORTHERN JACKSON COUNTY AT 810 PM EDT

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

IF ON OR NEAR LAKE MONROE...GET OUT OF THE WATER AND MOVE INDOORS OR 
INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO 
BE STRUCK BY LIGHTNING. DONT BE CAUGHT ON THE WATER IN A 
THUNDERSTORM

LAT...LON 3895 8629 3899 8630 3899 8639 3905 8651
      3923 8649 3915 8610 3886 8608
TIME...MOT...LOC 2333Z 295DEG 21KT 3910 8641

$$

NIELD
4 follow-up statements
000 
WWUS53 KIND 012344
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
743 PM EDT SUN JUN 1 2008

INC013-071-105-020030-
/O.CON.KIND.SV.W.0048.000000T0000Z-080602T0030Z/
BROWN-JACKSON-MONROE-
743 PM EDT SUN JUN 1 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR NORTHWESTERN JACKSON...SOUTHEASTERN MONROE AND SOUTHERN BROWN
COUNTIES...

AT 741 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL.  THIS STORM WAS LOCATED OVER LAKE MONROE...OR 12 MILES 
SOUTHEAST OF BLOOMINGTON...MOVING SOUTHEAST AT 27 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHWESTERN JACKSON COUNTY AT 800 PM EDT
  RURAL CENTRAL JACKSON COUNTY AT 810 PM EDT

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

IF ON OR NEAR LAKE MONROE...GET OUT OF THE WATER AND MOVE INDOORS OR 
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DONT BE CAUGHT ON THE WATER 
IN A THUNDERSTORM

LAT...LON 3895 8629 3899 8630 3899 8639 3905 8651
      3923 8649 3915 8610 3886 8608
TIME...MOT...LOC 2343Z 298DEG 23KT 3905 8633

$$

NIELD
000 
WWUS53 KIND 020000
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
759 PM EDT SUN JUN 1 2008

INC105-020009-
/O.CAN.KIND.SV.W.0048.000000T0000Z-080602T0030Z/
MONROE-
759 PM EDT SUN JUN 1 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONROE COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM HAS EXITED MONROE COUNTY. THUS...THE WARNING 
IS CANCELLED. BOATERS AND SWIMMERS ON LAKE MONROE SHOULD REMAIN 
ALERT FOR THE POSSIBILITY OF ADDITIONAL LIGHTNING STRIKES WELL AWAY 
FROM THE PARENT STORM...HOWEVER.

LAT...LON 3895 8629 3898 8629 3899 8630 3899 8633
      3915 8633 3915 8610 3886 8608
TIME...MOT...LOC 2359Z 298DEG 23KT 3900 8621

$$

INC013-071-020030-
/O.CON.KIND.SV.W.0048.000000T0000Z-080602T0030Z/
BROWN-JACKSON-
759 PM EDT SUN JUN 1 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR NORTHWESTERN JACKSON AND SOUTHERN BROWN COUNTIES...

AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED OVER NORTHWESTERN JACKSON COUNTY...OR
17 MILES NORTHEAST OF BEDFORD...MOVING SOUTHEAST AT 26 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL CENTRAL JACKSON COUNTY AT 810 PM EDT

THIS STORM IS MOVING THROUGH THE HOOSIER NATIONAL FOREST AREA AT 
THIS TIME. HIKERS AND OTHERS IN THE AREA SHOULD SEEK SUBSTANTIAL 
SHELTER IMMEDIATELY.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 3895 8629 3898 8629 3899 8630 3899 8633
      3915 8633 3915 8610 3886 8608
TIME...MOT...LOC 2359Z 298DEG 23KT 3900 8621

$$

NIELD
000 
WWUS53 KIND 020012
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
811 PM EDT SUN JUN 1 2008

INC013-020021-
/O.CAN.KIND.SV.W.0048.000000T0000Z-080602T0030Z/
BROWN-
811 PM EDT SUN JUN 1 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BROWN COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM HAS EXITED BROWN COUNTY. THUS...THE WARNING 
IS CANCELLED.

LAT...LON 3895 8629 3898 8629 3899 8630 3904 8624
      3905 8610 3886 8608
TIME...MOT...LOC 0011Z 306DEG 23KT 3895 8617

$$

INC071-020030-
/O.CON.KIND.SV.W.0048.000000T0000Z-080602T0030Z/
JACKSON-
811 PM EDT SUN JUN 1 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR NORTHWESTERN JACKSON COUNTY...

AT 807 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE 
HAIL. THIS STORM WAS LOCATED OVER WEST CENTRAL JACKSON COUNTY...OR 
17 MILES WEST OF SEYMOUR...MOVING SOUTHEAST AT 26 MPH.

THIS STORM IS MOVING THROUGH THE HOOSIER NATIONAL FOREST AREA AT 
THIS TIME. HIKERS AND OTHERS IN THE AREA SHOULD SEEK SUBSTANTIAL 
SHELTER IMMEDIATELY.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 3895 8629 3898 8629 3899 8630 3904 8624
      3905 8610 3886 8608
TIME...MOT...LOC 0011Z 306DEG 23KT 3895 8617

$$

NIELD
000 
WWUS53 KIND 020021
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
820 PM EDT SUN JUN 1 2008

INC071-020030-
/O.EXP.KIND.SV.W.0048.000000T0000Z-080602T0030Z/
JACKSON-
820 PM EDT SUN JUN 1 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JACKSON COUNTY 
WILL EXPIRE AT 830 PM EDT...

THE THUNDERSTORM HAS WEAKENED...AND IS NO LONGER SEVERE. SMALL HAIL 
AND BRIEFLY HEAVY RAIN WILL STILL BE POSSIBLE NEAR 
MEDORA...VALLONIA...AND BROWNSTOWN.

LAT...LON 3895 8629 3898 8629 3899 8630 3904 8624
      3905 8610 3886 8608
TIME...MOT...LOC 0020Z 306DEG 23KT 3892 8611

$$

NIELD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 6:30 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 1, 6:30 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
630 PM EDT SUN JUN 1 2008

.AVIATION...DISCUSSION FOR 020000Z TAF ISSUANCE. WIDELY SCT
CONVECTION CURRENTLY ACRS THE AREA AIDED BY DIURNAL HEATING AND A
SUBTLE IMPULSE MOVG SEWD THRU IL. IMPULSE LOOKS TO PASS SE OF THE
TERMINALS ARND 020300Z...SO XPCTG SOME WIDELY SCT CONVECTION UNTIL
THEN...HOWEVER APPEARS AT THIS TIME THE ONLY TERMINAL THAT MAY BE
DIRECTLY IMPACTED BY CONVECTION AFT ISSUANCE TIME WL BE KBMG THRU
ABOUT 020100Z.

OTRW...APPEARS CROSSOVER TEMPS WL BE WITHIN REACH TONIGHT...SO SOME
AREAS MVFR VSBYS PROBABLE AFT ABOUT 020800Z.

&&

.DISCUSSION...
MAIN WEATHER PROBLEM WILL BE THE CHANCE OF RAIN MONDAY NIGHT AND
TUE. FOR THE VERY SHORT TERM AN ISOLATED TSTM DEVELOPED WITH THE
DAYTIME HEATING ALONG A WEAK BOUNDRY IN NW INDIANA. 50DBZ REFL IS
HIGH ENOUGH FOR SOME SMALL HAIL WITH THIS. THIS STORM SHOULD
DISSIPATE WITH SUNSET. CROSS SECTIONS OF ALL MODELS ARE VERY DRY
TNGT. SKIES SHOULD BE CLEAR TO MO CLEAR UNTIL LATER TNGT WHEN SOME
HIGH LEVEL MSTR BEGINS TO MOVE IN. THERE SHOULD NOT BE ENOUGH
CLOUDINESS TO PREVENT TEMPS FROM DROPPING. THE SLIGHTLY WARMER ETA
TEMPS LOOK BETTER. HIGH PRESSURE MOVES OVER INDIANA ON MONDAY. CROSS
SECTIONS SHOW HIGHER LVL MOISTURE CONTINUING TO INCREASE. WILL GO
WITH INCREASING CLDS DURING THE DAY. 850 MB TEMPS INCREASE SLIGHTLY
SO WILL GO A LITTLE WARMER THEN TODAY. MODELS TEMPS ARE VERY CLOSE
TO EACH OTHER SO WILL GO WITH THEM. A COLD FRONT MOVES TOWARD
INDIANA MONDAY NIGHT. THE ETA HAS REAL GOOD PVA MOVING IN. ETA HAS
LI DROPPING TO ARND -2 WITH NGM MORE STABLE. SOME STORMS MAY DEVELOP
DURING THE EVENING BUT MOST ACTION WILL HAPPEN AFTER MIDNIGHT. WITH
GOOD WAA TEMPS WILL NOT DROP LOWER THEN THE MID TO UPPER 60S. THE
COLD FRONT MOVES INTO NRN INDIANA ON TUE. LI DROPS TO -5. WILL
CONTINUE WITH THE LIKELY POPS. THE SCT TSTMS WILL CONTINUE OVER THE
AREA TUE NIGHT THROUGH THE REST OF THE WEEK. WILL KEEP A CHANCE OF
TSTMS CONTINUING. THE NEXT BEST CHC WILL BE FRI NIGHT WHEN ANOTHER
COLD FRONT MOVES INTO THE NRN PART. HIGH PRESSURE WILL BUILD INTO
THE AREA FOR THE WEEKEND.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

AVIATION...JAS
PUBLIC...SH
Hazardous weather outlook, Jun 1, 4:38 PM EDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
438 PM EDT SUN JUN 1 2008

INZ021-030-031-036>042-045>049-052>057-061>065-068>072-022045-
CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-
MORGAN-JOHNSON-SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
438 PM EDT SUN JUN 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING.
A FEW SEVERE STORMS WILL BE POSSIBLE THIS EVENING. ANY RISK FOR
SEVERE WEATHER SHOULD END BY MIDNIGHT. STRONG WINDS AND LARGE HAIL
WILL BE POSSIBLE WITH ANY SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE WILL BE A CHANCE OF THUNDERSTORMS BEGINNING MONDAY NIGHT
AND LASTING UNTIL EARLY THURSDAY. AT THIS POINT IT APPEARS THAT
THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY NIGHT
AND TUESDAY. THE THUNDERSTORMS MONDAY NIGHT WILL ALSO BE CAPABLE
OF PRODUCING VERY HEAVY RAINFALL. IT APPEARS THAT SOME ADDITIONAL
SEVERE WEATHER COULD ALSO BE POSSIBLE ON WEDNESDAY BUT IT REMAINS
TOO EARLY TO DETERMINE DETAILS. REMEMBER THAT DEADLY CLOUD TO
GROUND LIGHTNING WILL BE A THREAT IN ALL THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ028-029-035-043-044-051-060-067-022045-
WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-SULLIVAN-KNOX-
438 PM EDT SUN JUN 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

LOWLAND FLOODING ON THE WABASH RIVER WILL CONTINUE TODAY. SEE THE
LATEST HYDROLOGIC STATEMENTS FOR DETAILED INFORMATION.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING.
A FEW SEVERE STORMS WILL BE POSSIBLE THIS EVENING. ANY RISK FOR
SEVERE WEATHER SHOULD END BY MIDNIGHT. STRONG WINDS AND LARGE HAIL
WILL BE POSSIBLE WITH ANY SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

LOWLAND FLOODING WILL CONTINUE ALONG THE WABASH RIVER THROUGH MID
WEEK. PLEASE REFER TO THE LATEST HYDROLOGIC STATEMENTS FOR
DETAILED INFORMATION.

THERE WILL BE A CHANCE OF THUNDERSTORMS BEGINNING MONDAY NIGHT
AND LASTING UNTIL EARLY THURSDAY. AT THIS POINT IT APPEARS THAT
THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY NIGHT
AND TUESDAY. THE THUNDERSTORMS MONDAY NIGHT WILL ALSO BE CAPABLE
OF PRODUCING VERY HEAVY RAINFALL. IT APPEARS THAT SOME ADDITIONAL
SEVERE WEATHER COULD ALSO BE POSSIBLE ON WEDNESDAY BUT IT REMAINS
TOO EARLY TO DETERMINE DETAILS. REMEMBER THAT DEADLY CLOUD TO
GROUND LIGHTNING WILL BE A THREAT IN ALL THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME HOWEVER ANY
REPORTS OF SEVERE WEATHER ARE WELCOME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

CO

In the hours before

Special weather statement, Jun 1, 3:44 PM EDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
344 PM EDT SUN JUN 1 2008

INZ035-043-044-012030-
FOUNTAIN-PARKE-VERMILLION-
344 PM EDT SUN JUN 1 2008

...STRONG THUNDERSTORM OVER NORTHWEST CENTRAL INDIANA...

A STRONG THUNDERSTORM WAS LOCATED ALONG A LINE FROM PERRYSVILLE IN
NORTHERN VERMILLION COUNTY...TO KINGMAN IN SOUTHERN FOUNTAIN
COUNTY...AND TURKEY RUN STATE PARK IN NORTHERN PARKE COUNTY AT 335
PM EDT. THIS STORM WAS MOVING SOUTHEAST AT 25 MPH...AND IS CAPABLE
OF PRODUCING HAIL TO ONE HALF INCH IN DIAMETER...AND WIND GUSTS UP
TO 40 MPH.

THE STRONGEST PART OF THIS STORM IS OVER TURKEY RUN STATE PARK AT
THIS TIME. THOSE WHO ARE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY
UNTIL THE STORM HAS PASSED. DO NOT STAND UNDER TREES OR OTHER TALL
OBJECTS...AS THESE OBJECTS MAY BE STRUCK BY LIGHTNING. BE ALERT FOR
RAPIDLY RISING WATER IN CREEKS AND OTHER LOW SPOTS...AS THESE AREAS
ARE VULNERABLE TO FLASH FLOODING.

NIELD
Special weather statement, Jun 1, 4:21 PM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
421 PM EDT SUN JUN 1 2008

INZ035-036-043>045-012100-
FOUNTAIN-MONTGOMERY-PARKE-PUTNAM-VERMILLION-
421 PM EDT SUN JUN 1 2008

...STRONG TO SEVERE THUNDERSTORMS OVER NORTHWEST CENTRAL INDIANA...

STRONG TO SEVERE THUNDERSTORMS WERE LOCATED NEAR PERRYSVILLE...
KINGMAN...CRAWFORDSVILLE AND RUSSELLVILLE AT 410 PM EDT. THESE STORMS
WERE MOVING SOUTHEAST AT 25 MPH...AND ARE CAPABLE OF PRODUCING HAIL
TO ONE HALF INCH OR MORE IN DIAMETER...AND WIND GUSTS IN EXCESS OF 50
MPH. THE STRONGEST PARTS OF THESE STORMS WILL PASS
THROUGH CRAWFORDSVILLE...NEW MARKET...NEAR CECIL HARDIN RESERVOIR...
AND BAINBRIDGE

SEEK SHELTER IMMEDIATELY UNTIL THESE STORMS HAVE PASSED. A SEVERE
THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN PUTNAM COUNTY
UNTIL 500 PM EDT.

NIELD
Local storm report, Jun 1, 5:08 PM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
508 PM EDT SUN JUN 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     HAIL             GREENCASTLE             39.64N 86.84W
06/01/2008  E0.88 INCH       PUTNAM             IN   TRAINED SPOTTER

            ALSO WIND GUSTS TO 30 MPH

&&
Local storm report, Jun 1, 5:09 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
509 PM EDT SUN JUN 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     HAIL             3 N ADVANCE             40.04N 86.62W
06/01/2008  E0.88 INCH       BOONE              IN   TRAINED SPOTTER

&&
Local storm report, Jun 1, 6:19 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
619 PM EDT SUN JUN 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             3 NW CLARKS HILL        40.28N 86.76W
06/01/2008  U0.75 INCH       TIPPECANOE         IN   LAW ENFORCEMENT

            PENNY SIZE HAIL REPORTED IN STOCKWELL.

&&

NIELD
Local storm report, Jun 1, 6:54 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
654 PM EDT SUN JUN 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             5 W FRANKFORT           40.28N 86.61W
06/01/2008  U1.75 INCH       CLINTON            IN   LAW ENFORCEMENT

            QUARTER TO GOLF BALL SIZE HAIL REPORTED JUST NORTH OF
            JEFFERSON...OR ABOUT 5 MILES WEST OF FRANKFORT.

&&

NIELD

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 3:50 PM EDTAreal Flood AdvisoryINDFountain, Parke, Vermillion3 hr
Jun 1, 4:15 PM EDTSevere Thunderstorm WarningINDPutnam45 min
Jun 1, 4:46 PM EDTSevere Thunderstorm WarningINDBoone, Hendricks, Montgomery44 min
Jun 1, 4:54 PM EDTSevere Thunderstorm WarningINDHendricks, Morgan, Putnam66 min
Jun 1, 5:23 PM EDTSevere Thunderstorm WarningINDFountain37 min
Jun 1, 5:27 PM EDTSevere Thunderstorm WarningINDClay, Owen, Putnam51 min
Jun 1, 5:31 PM EDTSevere Thunderstorm WarningINDBoone, Hamilton24 min
Jun 1, 5:43 PM EDTSevere Thunderstorm WarningINDMontgomery, Tippecanoe47 min
Jun 1, 6:23 PM EDTSevere Thunderstorm WarningINDClinton52 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.